Alert archive / New York / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Albany, NY

July 23, 2014Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2014, 5:13 PM EDT for Columbia County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 5:13 PM EDT (21:13 UTC)
Expired
Jul 23, 2014, 5:45 PM EDT
In force
32 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Columbia County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 58 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 2:17 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2014-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 160 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2014-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
160 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WUUS51 KALY 232113
SVRALY
MAC003-NYC021-083-232145-
/O.NEW.KALY.SV.W.0101.140723T2113Z-140723T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
513 PM EDT WED JUL 23 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CHATHAM...
  SOUTH CENTRAL RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PITTSFIELD...

* UNTIL 545 PM EDT

* AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CHATHAM...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF AUSTERLITZ BY 520 PM EDT...
  NEW LEBANON BY 540 PM EDT...
  LENOX AND 6 MILES SOUTHWEST OF PITTSFIELD BY 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4254 7322 4232 7320 4230 7362 4248 7365
TIME...MOT...LOC 2113Z 262DEG 13KT 4240 7351

$$

LFM/SND
2 follow-up statements
971 
WWUS51 KALY 232127
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUL 23 2014

MAC003-NYC021-083-232145-
/O.CON.KALY.SV.W.0101.000000T0000Z-140723T2145Z/
BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-
527 PM EDT WED JUL 23 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTH CENTRAL RENSSELAER...NORTHEASTERN COLUMBIA AND CENTRAL
BERKSHIRE COUNTIES...

AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CANAAN...OR 8 MILES NORTHEAST OF CHATHAM...MOVING EAST
AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RICHMOND FURNACE AND NEW LEBANON CENTER BY 535 PM EDT...
  RICHMOND...NEW LEBANON AND WEST STOCKBRIDGE BY 540 PM EDT...
  SHAKER VILLAGE...STEVENS CORNER...BARKERVILLE AND WEST PITTSFIELD
  BY 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4230 7360 4249 7360 4254 7322 4232 7320
TIME...MOT...LOC 2128Z 262DEG 13KT 4241 7344

$$

LFM/SND
875 
WWUS51 KALY 232138
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
538 PM EDT WED JUL 23 2014

MAC003-NYC021-083-232148-
/O.EXP.KALY.SV.W.0101.000000T0000Z-140723T2145Z/
BERKSHIRE MA-COLUMBIA NY-RENSSELAER NY-
538 PM EDT WED JUL 23 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RENSSELAER...
NORTHEASTERN COLUMBIA AND CENTRAL BERKSHIRE COUNTIES WILL EXPIRE AT
545 PM EDT...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4230 7360 4249 7360 4254 7322 4232 7320
TIME...MOT...LOC 2138Z 262DEG 13KT 4241 7339

$$

LFM/SND

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:33 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 23, 3:33 PM EDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
333 PM EDT WED JUL 23 2014

.SYNOPSIS...
THUNDERSTORMS...DEVELOPING AHEAD OF SLOW MOVING COLD FRONT...WILL
IMPACT MOST OF THE AREA THROUGH EARLY EVENING. SOME OF THE
THUNDERSTORMS COULD BE SEVERE...INCLUDING POTENTIAL DAMAGING WINDS
AND LARGE HAIL.  A WEAK WAVE MIGHT STALL THE FRONT...PROLONGING
SHOWERS TO THE SOUTH AND EAST OF ALBANY OVERNIGHT. DRIER AND COOLER
AIR WILL MOVE IN ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 430 PM EDT...A SEVERE THUNDERSTORM FOR OUR ENTIRE AREA THROUGH
1000 PM. INSTABILITY HAS INCREASED TO OVER 2000 J/KG OVER MUCH OF
THE REGION...AND THE 0-6KM BULK SHEAR HAS INCREASED TO
30KTS...MAINLY OVER OUR NORTHERN AREAS. MID LEVEL LAPSE RATES WERE
MODEST...GENERALLY 5.5-6 KM/C.

RADARS INDICATED SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED
IN AND AROUND THE CAPITAL REGION...WHILE A BROKEN LINE OF SHOWERS
AND THUNDERSTORMS WAS TRYING TO FORM ACROSS OUR NORTHWESTERN AREAS.
NO SEVERE THUNDERSTORMS HAVE BEEN ISSUED FOR OUR REGION JUST YET...A
BUT A FEW HAVE BEEN ISSUED FROM BURLINGTON/S AND BINGHAMTON/S
OFFICE WITH REPORTS OF LARGE HAIL.

AT THE VERY LEAST...STRONG INSTABILITY...A REDUCTION IN THE MID
LEVEL CAP (MID LEVEL COOLING)...WILL PRODUCE PULSE TYPE
THUNDERSTORMS EASILY CAPABLE OF REACHING "SEVERE" LIMITS. SEVERE
THUNDERSTORMS CONTAIN DAMAGING WIND GUSTS 58 MPH OR HIGHER...AND OR
LARGE HAIL AN INCH OR MORE. THE THREAT IS HIGHER FOR STRAIGHT LINE
WINDS.

THERE MIGHT BE ENOUGH BULK SHEAR TO PRODUCE ORGANIZED LINES OF
BOWING SEGMENTS. EITHER WAY...WE HAVE THE WATCH OUT.

TEMPERATURES WERE STILL FLIRTING WITH THE 90 DEGREE MARK IN MOST
VALLEY AREAS. DEWPOINTS WERE AROUND 70...PRODUCING HEAT INDICES WELL
INTO THE 90S. HIGHER ELEVATIONS WERE GENERALLY IN THE 80S BUT EVEN
HERE...HEAT INDICES WERE AROUND 90.

THE COLD FRONT WAS SLOWLY WORKING INTO NORTHWESTERN NEW YORK
STATE...AND LOOKS TO CROSS THE CAPITAL REGION THROUGH MID
EVENING...AND WORK INTO THE OUR SOUTHEASTERN AREAS OVERNIGHT.

THE UPPER LEVEL DYNAMICS WILL LAG BEHIND...AS THE RIGHT REAR
ENTRANCE REGION WORKS INTO OUR REGION OVERNIGHT. THIS COULD ALLOW
FOR SHOWERS TO LINGER BEHIND THE COLD FRONT...AND THERE MIGHT EVEN
BE A WEAK SURFACE WAVE WORKING ALONG THE FRONT AS WELL. WILL KEEP
LIKELY POPS FOR SHOWERS ONLY (AS THE INSTABILITY SHOULD DIMINISH BY
THEN).

TEMPERATURES WILL COOL INTO THE 60S OVERNIGHT FROM ALBANY
SOUTHWARD...50S WELL NORTH AND WEST. DEWPOINTS WILL DROP INTO THE
50S...AND EVEN SOME UPPER 40S NORTHWEST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ANY LINGERING SHOWERS IN OUR EXTREME SOUTHEASTERN ZONES SHOULD EXIT
SHORTLY AFTER DAYBREAK THURSDAY. OTHERWISE...A NOTICEABLY DRIER AND
COOLER AIRMASS WILL INFILTRATE OUR REGION ON THURSDAY. CLOUDS WILL
SLOWLY BREAK UP FROM NORTHWEST TO SOUTHEAST.

H850 TEMPERATURES WILL COOL FROM THE UPPER TEENS CELSIUS FROM LATE
TODAY...TO AROUND +10C ON THURSDAY. THIS WILL TRANSLATE TO HIGH
TEMPERATURES ON THURSDAY TO BE ABOUT 10 DEGREES LOWER COMPARED TO
TODAY...GENERALLY AROUND 80 IN THE VALLEYS...LOWER TO MID 70S HIGHER
TERRAIN. DEWPOINTS WILL GENERALLY BE IN THE 50S...SO COMFORTABLE
LEVEL OF HUMIDITY.

HIGH PRESSURE WILL BUILD TO OUR SOUTH FROM CANADA THURSDAY NIGHT
THROUGH EARLY SATURDAY.

THURSDAY NIGHT WILL BE MAINLY CLEAR CALM AND COOL WITH LOWS DIPPING
DOWN TO THE LOWER TO MID 50S ALBANY SOUTHWARD...40S WELL NORTH AND
WEST OF ALBANY. PATCHY FOG WILL FORM IN THE FOG-PRONE AREAS
(GENERALLY LOW LYING AREAS NEAR BODIES OF WATER).

FRIDAY WILL SEE SUNSHINE MIXING WITH FAIR WEATHER CUMULUS CLOUDS.
HIGH TEMPERATURES WILL BE SIMILAR TO THURSDAY. DEWPOINTS WILL REMAIN
IN THE 50S.

MAINLY CLEAR WITH LOWS IN THE 50S ALBANY SOUTHWARD...40S NORTH.

SATURDAY SHOULD BE DRY...BUT HIGH CLOUDS FROM A DISTURBANCE AND WARM
AIR ADVECTION WILL MEAN AN INCREASE IN HIGH CLOUDS. DEWPOINTS WILL
CREEP UP TO AROUND 60...SO A LITTLE MORE HUMID BUT BUT STILL AT
MODERATE LEVELS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A LARGE MID LEVEL TROUGH WILL DIG TO OUR WEST ACROSS THE GREAT LAKES
AND OHIO VALLEY...AND REMAIN THERE MUST OF THE EXTENDED PERIOD AS AN
UPPER LEVEL LOW IS FORECAST TO DEVELOP ACROSS EASTERN CANADA.

THE INITIAL VORTICITY (MID LEVEL ENERGY) ASSOCIATED WITH THE TROUGH
WILL APPROACH OUR REGION WITH AN ASSOCIATED SURFACE LOW AND WARM AIR
ADVECTION...WILL WORK INTO OUR REGION FROM WEST TO EAST LATE
SATURDAY NIGHT AND SUNDAY. THIS IS A LITTLE FASTER THAN PREVIOUS
GUIDANCE INDICATED. A THREAT OF SHOWERS WILL INCREASE AS WE HEAD
TOWARD SUNDAY. ALTHOUGH SURFACE INSTABILITY MIGHT BE LIMITED...THERE
COULD BE PLENTY OF ELEVATED CONVECTION ALOFT...SO WILL MENTION
THUNDER AS WELL.

THIS INITIAL SURGE OF ENERGY WILL MOVE ON BY ON MONDAY...HOWEVER OUR
REGION WILL REMAIN UNDER A CYCLONIC FLOW WITH LINGERING LOW LEVEL
MOISTURE ON MONDAY. WE WILL CONTINUE WITH CHANCES OF SHOWERS AND
THUNDERSTORMS ON MONDAY ALTHOUGH THAT DAY WILL PROBABLY OFFER SOME
DRY TIME.

THE TROUGH/UPPER AIR LOW WILL SLOWLY WEAKEN WITH TIME...BUT NOT GO
AWAY THROUGH WEDNESDAY. THERE ARE INDICATIONS ADDITIONAL MID LEVEL
DRYING SHOULD DECREASE THE THREAT OF SHOWERS AND THUNDERSTORMS
TUESDAY AND ESPECIALLY WEDNESDAY. HOWEVER...WE ARE TALKING ABOUT A
CUTOFF LOW...AND CERTAINLY...THERE COULD ADDITIONAL DISTURBANCE (NOT
DEPICTED AT THIS TIME)...COULD PRODUCE ADDITIONAL BOUTS OF SHOWERS
AND THUNDERSTORMS.

WE WILL KEEP A 30 PERCENT CHANCE OF SHOWERS AND AFTERNOON
THUNDERSTORMS ON TUESDAY AND FOR NOW...JUST A SLIGHT CHANCE OF
SHOWERS ON WEDNESDAY.

TEMPERATURES DURING THE EXTENDED WILL TREND SLIGHTLY BELOW NORMAL AS
THE TROUGH PULLS SOME SLIGHTLY COOLER AIR FROM CANADA.

HOWEVER...IT WILL BE MODERATED THROUGH A SOUTHWESTERLY LOW. LOOK FOR
HIGHS GENERALLY AROUND 80 IN THE VALLEYS...70S HIGHER TERRAIN.

LOWS WILL IN THE 60S SATURDAY THROUGH MONDAY NIGHTS...COOLING TO THE
50S AROUND 60 TUESDAY NIGHT.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
A BROKEN BAND OF SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP IN
NORTHERN AND WESTERN NY...WITH MORE ISOLATED ACTIVITY IN CENTRAL NY.
A STRONG COLD FRONT WILL SUPPORT MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS TRACKING ACROSS THE REGION LATER THIS AFTERNOON AND
EVENING. OUTSIDE OF SHOWERS AND THUNDERSTORMS...CONDITIONS SHOULD BE
VFR. TIMING OF THUNDERSTORMS IN TAFS BASED ON CURRENT TRENDS AND
TIMING INDICATED IN MESOSCALE MODELS. IT LOOKS LIKE AROUND 21Z-22Z
AT KGFL AND KALB...22Z-23Z AT KPSF AND 23Z-24Z AT KPOU. SOME
LOCALIZED CONVERGENCE ASSOCIATED WITH THE MOHAWK/HUDSON RIVER
INTERSECTION NEAR THE KALB AIRPORT COULD SPARK A LOCALIZED SHOWER OR
STORM BEFORE 22Z BUT WILL WATCH TRENDS CAREFULLY.  WILL AMEND ONCE
THUNDERSTORMS DEVELOP AND CAN BE TIMED MORE PRECISELY... BUT
INDICATED MVFR CONDITIONS IN THUNDERSTORMS.  THERE COULD BE SOME
BRIEF IFR CONDITIONS IN BRIEF BURSTS AND AGAIN WILL AMEND IF THESE
CONDITIONS LOOK IMMINENT LATER THIS AFTERNOON AND EVENING. THERE
COULD BE GUSTY VARIABLE WINDS AROUND 25 KT OR MORE IN THUNDERSTORMS
AS WELL.

ONCE THE THUNDERSTORMS END...KEEPING VCSH FOR A FEW HOURS FOR
LINGERING ACTIVITY...BUT LONGER...THROUGH ABOUT 09Z AT KPOU SINCE
THE FRONT MAY SLOW ITS PROGRESS IN SOUTHERN AREAS.  SOME FOG MAY
FORM AFTER SOME CLEARING AT KGFL...KALB AND KPSF TOWARD DAYBREAK BUT
ONLY INDICATING 6SM BR UNTIL WE CAN ANALYZE SHORT TERM TRENDS BEHIND
THE FRONT AFTER SUNSET.

AFTER SUNRISE TOMORROW...VFR EVERYWHERE...BUT WILL HAVE TO SEE IF
ANY SHOWERS LINGER AROUND KPOU AFTER 09Z IF THE PROGRESS OF THE
FRONT SLOWS.

SOUTH TO SOUTHWEST WINDS THIS AFTERNOON AT 10 KT OR LESS COULD BE
VARIABLE AND GUSTY TO 25 KT OR MORE IN THUNDERSTORMS. THE WINDS
SHOULD SHIFT TO WEST AND NORTHWEST BY THIS EVENING AT LESS THAN 10
KT...THE DIMINISH TO LESS THAN 6 KT AND TREND TOWARD NORTH.
TOMORROW MORNING...WINDS SHOULD BE NORTH NORTHWEST TO NORTH
NORTHEAST AT LESS THAN 10 KT.

OUTLOOK...

THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT.  NO SIG WX.
SATURDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
SUNDAY THROUGH MONDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF
SHRA...TSRA.
&&

.FIRE WEATHER...
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH
EVENING ALONG AND AHEAD OF A COLD FRONT. MOST AREAS SHOULD RECEIVE A
QUARTER INCH OR MORE THROUGH EARLY THURSDAY. SHOWERS COULD LINGER
SOUTH AND EAST OF ALBANY INTO EARLY THURSDAY.

OTHERWISE...IT WILL TURN LESS HUMID ON THURSDAY WITH INCREASING
AFTERNOON SUNSHINE. DRY PLEASANT WEATHER WILL PREVAIL THROUGH
SATURDAY WITH THE FORMATION OF DEW EACH NIGHT.

RH VALUES WILL DIP TO THE 40S ON THURSDAY AFTERNOON...MAINLY 30S
FRIDAY AFTERNOON...AND 40S SATURDAY AFTERNOON.

THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE LATE SATURDAY
NIGHT THROUGH AT LEAST MONDAY.

THE SURFACE WIND WILL BE SOUTH 5 TO 15 MPH...GUSTING TO 25 MPH
TONIGHT (POSSIBLY A LOT HIGHER IN AND NEAR THUNDERSTORMS). THE WIND
WILL SHIFT TO NORTH OR NORTHWEST 5 TO 15 MPH TOMORROW AND FRIDAY.

&&

.HYDROLOGY...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL WORK ACROSS OUR REGION THIS
EVENING...WITH LINGERING SHOWERS POSSIBLE OVERNIGHT SOUTH AND EAST
OF ALBANY. AVERAGE BASIN RAINFALL LOOKS TO BE OVER 0.25
INCHES...WITH LOCALIZED AMOUNTS UP TO TWO INCHES POSSIBLE A FEW OF
THUNDERSTORMS (OR TRAINING THUNDERSTORMS). PWATS ASSOCIATED WITH
THIS AIRMASS WILL APPROACH TWO INCHES THIS EVENING...BEFORE FALLING
OFF LATER OVERNIGHT AND ESPECIALLY ON THURSDAY.

THE HEAVY RAINFALL COULD CAUSE LOCALIZED PONDING OF WATER ON LOW
LYING AREAS AND POOR DRAINAGE AREA. WILL CONTINUE ENHANCED WORDING
FOR HEAVY RAINFALL THROUGH THIS EVENING.

WITH THE PASSAGE OF THE COLD FRONT...A COOLER AND LESS HUMID AIR
WILL BE USHERED IN. EXPECTED SOME LINGERING SHOWERS INTO THURSDAY
MORNING AS THE FRONT WILL BE SLOW TO MOVE OFF TO THE EAST. THEN
LOOKING AT DRY WEATHER INTO AT LEAST THE FIRST HALF OF THE WEEKEND.
THE WEATHER WILL TURN UNSETTLED AS WE HEAD INTO THE SECOND HALF OF
THE WEEKEND AND INTO NEXT WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...NAS
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/BGM
Hazardous weather outlook, Jul 23, 2:54 PM EDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
254 PM EDT WED JUL 23 2014

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
254 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EASTERN NEW
YORK AND ADJACENT WESTERN NEW ENGLAND. SCATTERED TO NUMEROUS
THUNDERSTORMS COULD BECOME STRONG TO LOCALLY SEVERE WITH WIND
GUSTS TO 60 MPH AND HAIL TO ONE INCH IN DIAMETER. THUNDERSTORMS
WILL GENERALLY MOVE FROM NORTHWEST TO SOUTHEAST AROUND 30 MPH.

THUNDERSTORMS MIGHT ALSO CONTAIN HEAVY RAINFALL...ENOUGH TO
PRODUCE PONDING OF WATER IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CONTINUE CHANCE OF SEVERE THUNDERSTORMS THROUGH 10 PM
THIS EVENING. AFTER THAT...THE THREAT OF THUNDERSTORMS WILL
DECREASE OVERNIGHT.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SKYWARN ACTIVATION HAS BEEN REQUESTED FOR ALL OF OUR COUNTIES
THROUGH 1000 PM. PLEASE SEND ANY AND ALL REPORTS OF ANY
THUNDERSTORM DAMAGE OR HAIL THE NATIONAL WEATHER SERVICE AT ALBANY
VIA NYSPIN...TELEPHONE...EMAIL OR FACEBOOK.

In the hours before

Special weather statement, Jul 23, 1:58 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT WED JUL 23 2014

NYZ032-033-038-231830-
HAMILTON NY-NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
158 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 7 MILES WEST OF NORTHWOOD AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
NORTHWOOD BY 205 PM EDT
OHIO BY 210 PM EDT

LAT...LON 4330 7515 4331 7512 4334 7509 4347 7510
      4348 7462 4327 7463 4326 7464 4329 7470
      4326 7471 4328 7516
TIME...MOT...LOC 1757Z 271DEG 35KT 4337 7518

LFM/SND
Special weather statement, Jul 23, 2:19 PM EDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT WED JUL 23 2014

NYZ033-231845-
HAMILTON NY-
219 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM IN

  HAMILTON COUNTY IN EASTERN NEW YORK...

AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED 13 MILES WEST OF MOFFITT BEACH CAMPGROUND...OR ABOUT 14 MILES
WEST OF SPECULATOR...AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
SPECULATOR...MOFFITT BEACH CAMPGROUND...LAKE PLEASANT AND 7 MILES
SOUTH OF LEWEY LAKE CAMPGROUND BY 240 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4364 7476 4365 7420 4350 7418 4349 7417
      4343 7417 4346 7477
TIME...MOT...LOC 1819Z 271DEG 28KT 4355 7463

LFM/SND
Special weather statement, Jul 23, 3:12 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 PM EDT WED JUL 23 2014

NYZ032-033-038>040-082-231945-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
312 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
LINES OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH
HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM OHIO TO
MIDDLEVILLE TO ILION...OR ALONG A LINE EXTENDING FROM 12 MILES EAST
OF HINCKLEY TO 9 MILES NORTH OF LITTLE FALLS TO ILION...AND MOVING
EAST AT 45 MPH.

THUNDERSTORMS WILL BE NEAR...
LITTLE FALLS BY 320 PM EDT
STRATFORD AND DOLGEVILLE BY 325 PM EDT
ST. JOHNSVILLE BY 335 PM EDT
CAROGA LAKE PUBLIC CAMPGROUND...FORT PLAIN...EPHRATAH AND CAROGA LAKE
BY 340 PM EDT
7 MILES SOUTHWEST OF WELLS BY 345 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4341 7426 4317 7431 4293 7449 4292 7518
      4316 7501 4340 7496
TIME...MOT...LOC 1912Z 269DEG 37KT 4331 7485 4317 7488
          4300 7500

LFM/SND
Special weather statement, Jul 23, 3:45 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT WED JUL 23 2014

NYZ038-040-232015-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
345 PM EDT WED JUL 23 2014

...A STRONG THUNDERSTORM IN

  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  HERKIMER COUNTY IN EASTERN NEW YORK...

AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS
LOCATED NEAR WEST WINFIELD...OR ABOUT 9 MILES SOUTHWEST OF ILION...
AND MOVING EAST AT 30 MPH.

THE THUNDERSTORM WILL BE NEAR...
CEDARVILLE BY 350 PM EDT
MOHAWK AND ILION BY 400 PM EDT
JORDANVILLE AND 7 MILES SOUTH OF HERKIMER BY 405 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4302 7522 4304 7474 4303 7471 4285 7471
      4289 7487 4284 7488 4283 7490 4283 7493
      4290 7509 4285 7514 4286 7522 4289 7521
TIME...MOT...LOC 1945Z 269DEG 27KT 4293 7517

LFM
Special weather statement, Jul 23, 3:51 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
351 PM EDT WED JUL 23 2014

NYZ033-039>041-050-082-232015-
HAMILTON NY-MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN SARATOGA NY-NORTHERN SARATOGA NY-
351 PM EDT WED JUL 23 2014

...STRONG THUNDERSTORMS IN

  HAMILTON COUNTY IN EASTERN NEW YORK...
  MONTGOMERY COUNTY IN EASTERN NEW YORK...
  FULTON COUNTY IN EASTERN NEW YORK...
  SARATOGA COUNTY IN EAST CENTRAL NEW YORK...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM SACANDAGA CAMPGROUND TO MAYFIELD TO ST.
JOHNSVILLE MOVING EAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...NORTHVILLE AND CRANBERRY CREEK
BY 400 PM EDT
MAYFIELD...FORT PLAIN AND EPHRATAH BY 405 PM EDT
DAY CENTER...GLOVERSVILLE AND EDINBURG BY 410 PM EDT
JOHNSTOWN BY 415 PM EDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4317 7442 4343 7425 4341 7417 4337 7416
      4339 7403 4336 7387 4333 7386 4330 7383
      4325 7383 4309 7394 4288 7448 4293 7475
      4298 7474 4305 7475
TIME...MOT...LOC 1950Z 284DEG 19KT 4332 7418 4315 7429
          4299 7473

LFM
Local storm report, Jul 23, 5:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
511 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TSTM WND DMG     VALATIE                 42.41N  73.68W
07/23/2014                   COLUMBIA           NY   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER ALY1400405

IAA

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 1:58 PM EDTSpecial Weather StatementALYHerkimer32 min
Jul 23, 2:19 PM EDTSpecial Weather StatementALYHamilton26 min
Jul 23, 3:12 PM EDTSpecial Weather StatementALYFulton33 min
Jul 23, 3:45 PM EDTSpecial Weather StatementALYOtsego30 min
Jul 23, 3:51 PM EDTSpecial Weather StatementALYFulton, Montgomery24 min
Jul 23, 4:43 PM EDTSevere Thunderstorm WarningALYRensselaer, Saratoga, Washington32 min
Jul 23, 4:52 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer23 min
Jul 23, 5:08 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Washington52 min
Jul 23, 5:22 PM EDTSpecial Weather StatementALYSchoharie23 min
Jul 23, 5:43 PM EDTSpecial Weather StatementALYRensselaer32 min
Jul 23, 5:55 PM EDTAreal Flood AdvisoryALYAlbany, Rensselaer, Saratoga, Washington3 hr
Jul 23, 6:25 PM EDTSpecial Weather StatementALYUlster35 min
Jul 23, 6:32 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 23, 6:56 PM EDTSpecial Weather StatementALYColumbia64 min
Jul 23, 7:56 PM EDTSpecial Weather StatementALYColumbia, Dutchess64 min
Jul 23, 5:40 PM EDTSpecial Weather StatementALYBerkshire35 min
Jul 23, 6:15 PM EDTSpecial Weather StatementALYBerkshire45 min
Jul 23, 6:21 PM EDTSpecial Weather StatementALYBerkshire24 min
Jul 23, 7:29 PM EDTAreal Flood AdvisoryALYBerkshire3 hr

Nearby

Severe Thunderstorm Warnings in New York, 2014Severe Thunderstorm Warnings in Massachusetts, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.